Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 208, NWS Atlanta, GA

July 10, 2013Jackson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 10, 2013, 4:28 PM EDT for Jackson County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 4:28 PM EDT (20:28 UTC)
Expired
Jul 10, 2013, 5:15 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Jackson County, GA

The radar

The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:40 PM EDTTSTM WND DMGApple Valley, GAJACKSON COUNTY 911 RELAYED A REPORT OF SEVERAL TREES DOWN IN THE APPLE VALLEY AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1819 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WUUS52 KFFC 102028
SVRFFC
GAC157-102115-
/O.NEW.KFFC.SV.W.0208.130710T2028Z-130710T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN NORTHEAST GEORGIA

* UNTIL 515 PM EDT

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  JEFFERSON...MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARCADE AND NICHOLSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3414 8336 3412 8335 3405 8339 3404 8336
      3399 8347 3400 8350 3397 8353 3403 8356
      3405 8360 3416 8367 3425 8352 3426 8349
TIME...MOT...LOC 2028Z 322DEG 10KT 3414 8352

$$
3 follow-up statements
969 
WWUS52 KFFC 102031
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT WED JUL 10 2013

GAC157-102115-
/O.CON.KFFC.SV.W.0208.000000T0000Z-130710T2115Z/
JACKSON GA-
431 PM EDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN JACKSON COUNTY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
APPLE VALLEY...MOVING SOUTHEAST AT 10 MPH. THIS STORM IS ALSO 
EXPECTED TO PRODUCE SOME ROAD FLOODING.  IF YOU SEE FLASH 
FLOODING...BE SMART...TURN AROUND....DONT DROWN!

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARCADE...NICHOLSON AND CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3414 8336 3412 8335 3405 8339 3404 8336
      3399 8347 3400 8350 3397 8353 3403 8356
      3405 8360 3416 8367 3425 8352 3426 8349
TIME...MOT...LOC 2030Z 322DEG 10KT 3414 8352

$$
783 
WWUS52 KFFC 102045
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT WED JUL 10 2013

GAC157-102115-
/O.CON.KFFC.SV.W.0208.000000T0000Z-130710T2115Z/
JACKSON GA-
445 PM EDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN JACKSON COUNTY...

AT 443 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
APPLE VALLEY...MOVING SOUTHEAST AT 10 MPH.

AT 444 PM EDT...COUNTY OFFICIALS REPORTED SEVERAL TREES DOWN IN THE 
APPLE VALLEY AREA.  THIS IS A DANGEROUS STORM...SEEK SHELTER NOW!

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICHOLSON AND CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3414 8336 3412 8335 3405 8339 3404 8336
      3399 8347 3400 8350 3397 8353 3403 8356
      3405 8360 3416 8367 3425 8352 3426 8349
TIME...MOT...LOC 2045Z 322DEG 10KT 3411 8349

$$
200 
WWUS52 KFFC 102101
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT WED JUL 10 2013

GAC157-102111-
/O.CAN.KFFC.SV.W.0208.000000T0000Z-130710T2115Z/
JACKSON GA-
501 PM EDT WED JUL 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY IS
CANCELLED...

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTER.

THE SEVERE THUNDERSTORM HAS MOVED OUT OF EASTERN JACKSON  COUNTY AND
SEVERE WEATHER IS NO LONGER EXPECTED.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3414 8336 3412 8335 3405 8339 3404 8336
      3399 8347 3400 8350 3397 8353 3403 8356
      3405 8360 3416 8367 3425 8352 3426 8349
TIME...MOT...LOC 2101Z 322DEG 10KT 3407 8346

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:55 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 10, 3:55 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT WED JUL 10 2013

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT RADAR LOP SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
THE AREA THIS AFTERNOON. AS FOR THE BIG PICTURE...THE LARGE UPPER
LEVEL HIGH PRESSURE RIDGE OVER THE PLAINS CONTINUES AND BEGINS TO
SHIFT A BIT EAST IN THE SHORT TERM. THERE IS ALSO ANOTHER WEAKER
UPPER RIDGE OUT OVER THE ATLANTIC WITH A WEAK TROF AND MOISTURE
PLUME WEDGED IN BETWEEN THE TWO RIDGES. THIS TROPICAL PLUME
CONTINUES TO PUMP MOISTURE ACROSS THE REGION. THE MAIN SURFACE COLD
FRONT NOW EXTENDING FROM THE CENTRAL GREAT LAKES STATES TO KS/CO
WILL CONTINUE MOVING SOUTHEAST AND PUSH INTO NW GA BY 00Z-06Z FRI.
THIS FRONT WILL BRING A BIT DRIER AIR MASS INTO NW GA FRI MORNING BUT
NOT SURE IF THAT FRONT WILL MOVE THAT FAR BY 12Z FRI. WILL DEFIANTLY
HAVE TO MONITOR ITS MOVEMENT. WITH INCREASED LIFT FROM THE
APPROACHING FRONT...MOISTURE INCREASING ACROSS THE AREA...AND
INCREASED INSTABILITY THU...EXPECT INCREASED COVERAGE AND INTENSITY
OF SHRA/TSRA DEVELOPMENT ACROSS THE REGION THURSDAY. CANNOT RULE OUT
STRONG TO ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY
LARGE HAIL. ANOTHER THING TO KEEP IN MIND...WITH THE SATURATED SOILS
AND A TONE OF DROUGHT STRICKEN TREES...IT WILL NOT TAKE SEVERE
WINDS...60MPH OR GREATER...TO KNOCK TREES DOWN.

01

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED AS MODELS CONTINUE TO
SHOW A WEAK FRONT STALLING ACROSS CENTRAL GA ON FRIDAY WITH SOME
DRIER AIR FILTERING INTO NORTH GA BEHIND THE FRONT. ADJUSTED
DAYTIME TEMPS UP A BIT NORTH OVER THE WEEKEND AS THE DRIER AIR
SHOULD RESULT IN MORE SUNSHINE AND LESS STORM COVERAGE THERE. THE
GREATER CHANCES FOR STORMS SHOULD REMAIN FOCUSED ALONG AND SOUTH
OF THE FRONT AND CURRENT FORECAST STILL HAS A GOOD HANDLE ON THIS.
THERE IS STILL MUCH UNCERTAINTY ON THE PATH AND POSSIBLE EFFECTS OF
T.S. CHANTAL OVER THE WEEKEND. THE LATEST FORECAST SUGGEST NORTH
AND CENTRAL GA WILL NOT BE EFFECTED BY THE STORM OVER THE
WEEKEND... BUT EARLY NEXT WEEK COULD SEE ADDITIONAL TROPICAL MOISTURE
SPREAD IN OVER THE AREA... AND CONTINUE THE WET PATTERN INTO MID
NEXT WEEK.

39

PREV LONG TERM DISCUSSION... /ISSUED 357 AM EDT WED JUL 10 2013/

LONG TERM /FRIDAY THROUGH TUESDAY/...
STALLED FRONTAL BOUNDARY STILL SITUATED ACROSS CENTRAL/SOUTH
PORTIONS OF THE CWFA ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY...ESPECIALLY
DURING PEAK HEATING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING OF ALREADY
SATURATED SOILS. MODELS HAVE THE FRONT BECOMING NEARLY DIFFUSE
ACROSS SOUTH CENTRAL GA ON SATURDAY...BUT THE BOUNDARY COULD STILL
PROVIDE SOME FOCUS FOR CONVECTIVE ACTIVITY MAINLY ACROSS THE
SOUTHERN ZONES.

FORECAST FOR THE LATE WEEKEND INTO EARLY NEXT WEEK WILL DEPEND
HEAVILY UPON THE TRACK OF CHANTAL. THE EXACT MOVEMENT OF CHANTAL
WILL BE INFLUENCED BY THE WEAK FRONTAL BOUNDARY AND RIDGING BUILDING
IN ALONG THE SPINE OF THE APPALACHIANS. ALL INTERESTS IN GA SHOULD
MONITOR THE FORECAST FOR T.S. CHANTAL OVER THE WEEKEND. PLEASE REFER
TO NHC FOR THE LATEST TRACK GUIDANCE.

NLISTEMAA

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH OVER PORTIONS OF EAST CENTRAL GEORGIA FROM
2 PM TODAY UNTIL 2 AM TONIGHT WILL BE ALLOWED CONTINUE AS THIS
AREA HAS SEEN SO MUCH RAINFALL THE PAST FEW DAYS THAT FLASH FLOOD
GUIDANCE IS ESPECIALLY LOW... AND AN INCH OR SO OF RAINFALL IN A
SHORT TIME COULD LEAD TO FLOODING. THE WET PATTERN WILL CONTINUE
ON THURSDAY AS A FRONTAL BOUNDARY PUSHES INTO THE TN VALLEY...
THEN INTO NORTH GA THURSDAY EVENING. ABUNDANT MOISTURE AHEAD OF
THE FRONT WILL ALLOW A VERY WET PATTERN TO CONTINUE. AS A
RESULT... A LARGER- SCALE FLOOD THREAT IS POSSIBLE FOR THURSDAY
AFTERNOON AND EVENING... AND A FLOOD WATCH MAY BE NECESSARY FOR A
MUCH LARGER AREA... DEPENDING ON THE COVERAGE OF STORMS AND RAINFALL
AMOUNTS THAT OCCUR THIS AFTERNOON AND OVERNIGHT. WILL LET THE
MIDNIGHT SHIFT ADDRESS THIS POTENTIAL AND POST A FLASH FLOOD WATCH
IF CONDITIONS AND EXPECTED RAINFALL AMOUNTS WARRANT. 39

&&

.AVIATION...
/ISSUED AT 247 PM EDT WED JUL 10 2013/
18Z UPDATE...
SHOWERS AND THUNDERSTORMS ALL OVER THE STATE THIS AFTERNOON. THERE
HAS BEEN LITTLE RAIN AT THE TAF SITES BUT THESE SLOW MOVING STORMS
WILL CAUSE SOME ISSUES WHEN THEY DO REACH AN AIRFIELD. WINDS ARE
MAINLY OUT OF T5HE WEST BUT WITH CONVECTIVE OUTFLOWS WINDS HAVE
BEEN TURNING EAST TO SE. WIND SPEEDS ARE STILL IN THE 5-10KT RANGE
WITH SOME GUST IN AND AROUND CONVECTIVE DEVELOPMENT. CEILINGS VFR
AND SHOULD STAY THERE THROUGH 08Z-10Z WILL SE SOME MVFR CEILINGS
NEAR SUNRISE WITH CEILINGS LIFTING TO VFR BY 15-16Z THU.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  87  70  86 /  60  70  60  50
ATLANTA         72  86  71  86 /  60  70  60  40
BLAIRSVILLE     68  82  66  84 /  60  70  40  30
CARTERSVILLE    72  87  70  86 /  60  70  40  20
COLUMBUS        74  88  72  87 /  50  70  60  60
GAINESVILLE     72  85  69  86 /  60  70  60  40
MACON           72  89  72  87 /  50  70  70  60
ROME            72  88  69  86 /  60  60  40  20
PEACHTREE CITY  71  87  70  86 /  60  70  60  40
VIDALIA         73  89  73  87 /  30  70  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING
ZONES: BANKS...CLARKE...HALL...JACKSON...MADISON...OGLETHORPE...
WILKES.

&&

SHORT TERM...01
LONG TERM....39
AVIATION...01
Hazardous weather outlook, Jul 10, 12:18 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1218 PM EDT WED JUL 10 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1218 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF EAST CENTRAL GEORGIA...

AMPLE MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND EVENING. THE
GROUND IS SATURATED AND ADDITIONAL HEAVY RAIN COULD LEAD TO FLOODING
OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN
DURING THIS PROLONGED CONVECTIVE LOCALLY HEAVY RAINFALL PERIOD.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND
EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER
FLOODING...ESPECIALLY ACROSS EAST CENTRAL GEORGIA WHERE HEAVY
RAINS HAVE FALLEN FOR THE LAST FEW DAYS. RAINFALL AMOUNTS
AVERAGING AROUND HALF AN INCH CAN BE EXPECTED ACROSS THE
AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THIS AMOUNT OF
RAIN IS NOT PARTICULARLY HIGH... SOILS ARE EXTREMELY SATURATED AND
RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE
ADDITIONAL FLOODING.

THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING... WIND GUSTS TO 45
MPH AND POSSIBLY SOME SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT
TAKE MUCH WIND TO DOWN TREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL
NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE
WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND
THUNDERSTORMS. THIS IS ESPECIALLY THE CASE THURSDAY AND FRIDAY AS
A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE
BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN
THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE
SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR
ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 10, 3:51 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT WED JUL 10 2013

GAZ020-031-032-102015-
351 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING...BARTOW
AND COBB COUNTIES UNTIL 415 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CROSS ROADS...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
PAULDING...BARTOW AND COBB COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CROSS ROADS...ACWORTH...
LOST MOUNTAIN PARK...KENNESAW...DUE WEST...KENNESAW STATE
UNIVERSITY...JIM R MILLER PARK...SANDY PLAINS...WHITE WATER PARK...
DOBBINS AIR RESERVE BASE...MABLETON...SMYRNA AND MARIETTA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3404 8444 3387 8446 3380 8457 3390 8473
      3396 8475 3401 8485 3409 8479
TIME...MOT...LOC 1951Z 298DEG 15KT 3399 8474
Special weather statement, Jul 10, 3:51 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT WED JUL 10 2013

GAZ078-079-089>091-102030-
351 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN TALBOT...
MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 430 PM
EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UPATOI...MOVING SOUTH AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
TALBOT...MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS COUNTIES
THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ELLERSLIE...MIDLAND...UPATOI...BOX SPRINGS...JUNIPER...MARION
ESTATES...VISTA TERRACE...NORTH FORT BENNING...EELBECK/WEST FORT
BENNING...BENNING HILLS AND SAND HILL. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3240 8451 3240 8494 3264 8481 3265 8461
TIME...MOT...LOC 1951Z 359DEG 19KT 3259 8472
Local storm report, Jul 10, 3:59 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     ANTIOCH                 33.95N 85.16W
07/10/2013                   POLK               GA   911 CALL CENTER

            POLK COUNTY 911 RELAYED A REPORT OF A TREE DOWN IN THE
            ANTIOCH AREA.

&&

AGIBBS
Special weather statement, Jul 10, 4:03 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT WED JUL 10 2013

GAZ089-102030-
403 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WESTERN MUSCOGEE
COUNTY UNTIL 430 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLUMBUS METROPOLITAN AIRPORT THE
THUNDERSTORM WAS DRIFTING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS MUSCOGEE
COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE COLUMBUS METROPOLITAN AIRPORT...HIGHLAND
PARK...AVONDALE...SAINT MARYS HILLS...BENNING PARK...BENNING
HILLS...CARTER ACRES...COLUMBUS...EDGEWOOD...KENWOOD...ROSE
HILL...LAUREL HILLS...GREEN ISLAND HILLS AND BIBB CITY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3259 8506 3257 8486 3239 8493 3238 8499
      3241 8499 3243 8497 3246 8501 3249 8500
      3258 8507
TIME...MOT...LOC 2003Z 128DEG 2KT 3252 8495
Special weather statement, Jul 10, 4:23 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT WED JUL 10 2013

GAZ021-032-102100-
423 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CHEROKEE AND COBB
COUNTIES UNTIL 500 PM EDT...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODSTOCK...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHEROKEE AND COBB COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE LEBANON...HOLLY SPRINGS...OAK
GROVE...WOODSTOCK...KENNESAW STATE UNIVERSITY...KENNESAW...SWEAT
MOUNTAIN AND SANDY PLAINS. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3415 8465 3420 8465 3422 8454 3419 8445
      3400 8440 3399 8456 3399 8464 3414 8466
TIME...MOT...LOC 2023Z 335DEG 9KT 3411 8453
Special weather statement, Jul 10, 4:27 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT WED JUL 10 2013

GAZ078-089>091-102115-
427 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 515 PM
EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GREEN ISLAND HILLS TO EELBECK/WEST FORT
BENNING...MOVING SOUTH AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS COUNTIES THROUGH
515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GREEN
ISLAND HILLS...UPATOI...MIDLAND...GOAT ROCK LAKE...MULBERRY GROVE...
FORTSON...CATAULA...ELLERSLIE...FLAT ROCK...EELBECK/WEST FORT
BENNING...LAUREL HILLS...BIBB CITY...NORTH FORT BENNING...ROSE HILL
AND KENWOOD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3272 8497 3258 8469 3257 8469 3256 8467
      3252 8469 3253 8465 3253 8462 3227 8458
      3227 8492 3232 8500 3235 8501 3236 8499
      3243 8497 3246 8501 3252 8501 3265 8511
TIME...MOT...LOC 2027Z 358DEG 13KT 3251 8503 3260 8495
          3244 8468

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:51 PM EDTSpecial Weather StatementFFCClarke, Oconee39 min
Jul 10, 12:31 AM EDTFlash Flood WarningFFCWilkes6 hr
Jul 10, 3:51 AM EDTFlash Flood WatchFFCBanks, Clarke, Hall, Jackson, Madison, Oglethorpe and 1 more22 hr
Jul 10, 9:07 AM EDTSpecial Weather StatementFFCPulaski23 min
Jul 10, 9:30 AM EDTSpecial Weather StatementFFCPulaski30 min
Jul 10, 9:43 AM EDTSpecial Weather StatementFFCDodge47 min
Jul 10, 10:00 AM EDTSpecial Weather StatementFFCBleckley, Pulaski60 min
Jul 10, 10:34 AM EDTFlash Flood WarningFFCHouston, Pulaski6 hr
Jul 10, 10:51 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee36 hr
Jul 10, 11:04 AM EDTSpecial Weather StatementFFCLaurens56 min
Jul 10, 12:08 PM EDTSpecial Weather StatementFFCDeKalb37 min
Jul 10, 1:30 PM EDTSpecial Weather StatementFFCMurray, Whitfield45 min
Jul 10, 1:36 PM EDTFlash Flood WarningFFCDeKalb6 hr
Jul 10, 1:43 PM EDTSpecial Weather StatementFFCPike32 min
Jul 10, 1:46 PM EDTSpecial Weather StatementFFCHeard29 min
Jul 10, 1:50 PM EDTSpecial Weather StatementFFCBartow, Gordon40 min
Jul 10, 2:15 PM EDTSpecial Weather StatementFFCDawson30 min
Jul 10, 2:22 PM EDTSpecial Weather StatementFFCLumpkin23 min
Jul 10, 2:25 PM EDTSpecial Weather StatementFFCLamar, Pike, Talbot, Upson50 min
Jul 10, 2:42 PM EDTSpecial Weather StatementFFCHarris33 min
Jul 10, 2:48 PM EDTSpecial Weather StatementFFCDawson42 min
Jul 10, 3:02 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk43 min
Jul 10, 3:05 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart, Webster40 min
Jul 10, 3:35 PM EDTSpecial Weather StatementFFCPaulding25 min
Jul 10, 3:51 PM EDTSpecial Weather StatementFFCCobb24 min
Jul 10, 4:03 PM EDTSpecial Weather StatementFFCMuscogee27 min
Jul 10, 4:23 PM EDTSpecial Weather StatementFFCCherokee37 min
Jul 10, 4:27 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee48 min
Jul 10, 4:51 PM EDTSpecial Weather StatementFFCCherokee24 min
Jul 10, 4:53 PM EDTSpecial Weather StatementFFCMarion, Schley52 min
Jul 10, 4:57 PM EDTSevere Thunderstorm WarningFFCCherokee, Fulton48 min
Jul 10, 5:48 PM EDTSevere Thunderstorm WarningFFCClarke42 min
Jul 10, 6:00 PM EDTFlash Flood WarningFFCClarke, Oconee4 hr
Jul 10, 6:55 PM EDTSpecial Weather StatementFFCHenry, Rockdale50 min
Jul 10, 7:09 PM EDTSevere Thunderstorm WarningFFCClayton, Henry36 min
Jul 10, 7:42 PM EDTSpecial Weather StatementFFCCatoosa, Dade48 min
Jul 10, 7:47 PM EDTSpecial Weather StatementFFCHenry, Newton, Walton43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.